Alert archive / Virginia / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this red flag warning at Apr 3, 2010, 7:33 AM EDT for Mercer County, Monroe County, Summers County, West Virginia; 7 counties in Virginia. It took effect at Apr 3, 2010, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2010, 7:33 AM EDT (11:33 UTC)
- In effect from
- Apr 3, 2010, 12:00 PM EDT
- Expired
- Apr 3, 2010, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, VA, Bath County, VA, Bland County, VA, Craig County, VA, Giles County, VA, Smyth County, VA, Tazewell County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 62 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 11.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3706 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630 WWUS81 KRNK 031133 RFWRNK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 733 AM EDT SAT APR 3 2010 ...RED FLAG WARNING IN EFFECT FOR SOUTHEAST WEST VIRGINIA FROM NOON UNTIL 8 PM... ...FIRE WEATHER WATCH REMAINS IN EFFECT THIS AFTERNOON AND EARLY EARLY EVENING FOR THE MOUNTAINS OF SOUTHWEST VIRGINIA... .A LARGE RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE EASTERN PORTION OF THE NATION TODAY...MAINTAINING A DRY AIRMASS OVER THE MOUNTAINS. SURFACE WINDS WILL BE INCREASING TO NEAR 20 MPH THIS AFTERNOON. THE COMBINATION OF STRONGER WINDS AND LOW RELATIVE HUMIDITIES WILL POSE AN INCREASED WILDFIRE THREAT THIS AFTERNOON INTO EARLY EVENING. WVZ042>045-031945- /O.UPG.KRNK.FW.A.0001.100403T1600Z-100404T0000Z/ /O.NEW.KRNK.FW.W.0001.100403T1600Z-100404T0000Z/ MERCER-SUMMERS-MONROE-GREENBRIER- 733 AM EDT SAT APR 3 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY DRY AIRMASS OVER THE REGION FOR THE PAST COUPLE OF DAYS HAS DRIED THE FIRE FUELS ACROSS THE AREA. SOUTH WINDS WILL INCREASE TO AROUND 20 MPH BY THIS AFTERNOON IN THE HIGHER ELEVATIONS OF THE MOUNTAINS...AND RELATIVE HUMIDITIES WILL DROP BELOW 25 PERCENT. THIS COMBINATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VAZ007-009>020-022>024-031945- /O.CON.KRNK.FW.A.0001.100403T1600Z-100404T0000Z/ TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- 733 AM EDT SAT APR 3 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING. A VERY DRY AIRMASS OVER THE REGION FOR THE PAST COUPLE OF DAYS HAS DRIED THE FIRE FUELS ACROSS THE AREA. SOUTH WINDS WILL INCREASE TO AROUND 20 MPH SATURDAY AFTERNOON IN THE HIGHER ELEVATIONS OF THE MOUNTAINS...AND RELATIVE HUMIDITIES WILL LIKELY DROP BELOW 30 PERCENT. THIS COMBINATION WILL PRODUCE AN ENHANCED WILDFIRE THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. OPEN BURNING OF ANY TYPE WOULD BE VERY HAZARDOUS. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
004 WWUS81 KRNK 031404 RFWRNK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1004 AM EDT SAT APR 3 2010 ...RED FLAG WARNING IN EFFECT FOR SOUTHEAST WEST VIRGINIA AND PORTIONS OF SOUTHWEST VIRGINIA FROM NOON UNTIL 8 PM... .AN APPROACHING FRONT FROM KENTUCKY IS GOING TO INCREASE SOUTHERLY WINDS AHEAD OF IT THIS AFTERNOON...WHILE HUMIDITIES DROP TO 30 PERCENT OR LOWER. THE FRONT WILL MAKE IT INTO THE MOUNTAINS LATE THIS AFTERNOON CAUSING THE WINDS TO SHIFT MORE TO THE SOUTHWEST THEN WEST. ALTHOUGH SUSTAINED WINDS ARE NOT GOING TO BE 20 MPH THROUGH THE AFTERNOON...THERE WILL BE A FEW HOURS WHERE RED FLAG CRITERIA WILL BE MET. VAZ012>017-022>024-031515- /O.CAN.KRNK.FW.A.0001.100403T1600Z-100404T0000Z/ WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT- ROCKBRIDGE- 1004 AM EDT SAT APR 3 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE FIRE WEATHER WATCH. AN ENHANCED FIRE DANGER STATEMENT WILL REPLACE THE WATCH. $$ VAZ007-009>011-018>020-032215- /O.UPG.KRNK.FW.A.0001.100403T1600Z-100404T0000Z/ /O.EXA.KRNK.FW.W.0001.100403T1600Z-100404T0000Z/ TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH- 1004 AM EDT SAT APR 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HUMIDITIES DROPPING TO 25 TO 30 PERCENT THIS AFTERNOON...SOUTH WINDS OF 10 TO 20 MPH...BECOMING SOUTHWEST THEN WEST LATE THIS AFTERNOON...AND LOW FUEL MOISTURES WILL CREATE RED FLAG CONDITIONS FOR A FEW HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WVZ042>045-032215- /O.CON.KRNK.FW.W.0001.100403T1600Z-100404T0000Z/ MERCER-SUMMERS-MONROE-GREENBRIER- 1004 AM EDT SAT APR 3 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A VERY DRY AIR MASS OVER THE REGION FOR THE PAST COUPLE OF DAYS HAS DRIED THE FIRE FUELS ACROSS THE AREA. SOUTH WINDS WILL INCREASE TO 10 TO 20 MPH BY THIS AFTERNOON...WITH WINDS SHIFTING TO THE SOUTHWEST THEN WEST BY LATE AFTERNOON. IN THE HIGHER ELEVATIONS OF THE MOUNTAINS...AND RELATIVE HUMIDITIES WILL DROP BELOW 25 PERCENT. THIS COMBINATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
884 WWUS81 KRNK 031900 RFWRNK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 300 PM EDT SAT APR 3 2010 ...RED FLAG WARNING IN EFFECT FOR SOUTHEAST WEST VIRGINIA AND PORTIONS OF SOUTHWEST VIRGINIA UNTIL 8 PM... .SOUTHERLY WINDS AHEAD OF A COOL FRONT WILL STAY UP INTO EARLY EVENING BEFORE DIMINISHING. HUMIDITIES ARE GOING STAY IN THE 20S UNTIL LATE AFTERNOON...RECOVERING INTO THE 30S BY 9 PM. VAZ007-009>011-018>020-WVZ042>045-040000- /O.CON.KRNK.FW.W.0001.000000T0000Z-100404T0000Z/ TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS- MONROE-GREENBRIER- 300 PM EDT SAT APR 3 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. HUMIDITIES IN THE 20S COMBINED WITH SOUTH WINDS OF 10 TO 20 MPH...AND LOW FUEL MOISTURES WILL CREATE RED FLAG CONDITIONS INTO LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
795 WWUS81 KRNK 032355 RFWRNK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 755 PM EDT SAT APR 3 2010 ...WINDS SLOWLY DIMINISHING WHILE HUMIDITY INCREASING THIS EVENING... VAZ007-009>011-018>020-WVZ042>045-040100- /O.EXP.KRNK.FW.W.0001.000000T0000Z-100404T0000Z/ TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS- MONROE-GREENBRIER- 755 PM EDT SAT APR 3 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. SUSTAINED WINDS HAVE DIMINISHED TO BELOW 15 MPH ACROSS MOST LOCATIONS THIS EVENING. HOWEVER A COLD FRONT WORKING THROUGH THE AREA MAY CAUSE SPEEDS TO BRIEFLY INCREASE OVER THE NEXT FEW HOURS BEFORE BECOMING LIGHT OVERNIGHT. IN ADDITION...RELATIVE HUMIDITY HAS SLOWLY RISEN TO AROUND 30 PERCENT OR HIGHER EARLY THIS EVENING AND WILL CONTINUE TO INCREASE THROUGH LATE TONIGHT. THIS SHOULD HELP ALLEVIATE THE CRITICAL FIRE WEATHER CONDITIONS A BIT OVERNIGHT DESPITE THE LOW FUEL MOISTURE LEVELS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this red flag warning went out at Apr 3, 7:20 AM EDT, 13 minutes earlier.
Area forecast discussion, Apr 3, 7:20 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 AM EDT SAT APR 3 2010
.SYNOPSIS...
HIGH PRESSURE OVER THE AREA TODAY WILL SLOWLY DRIFT EAST OFF THE
COAST. A WEAK COOL FRONT WILL MOVE THROUGH THE REGION TONIGHT
BRINGING ONLY SLIGHTLY COOLER TEMPERATURES FOR SUNDAY...AND
THEN TEMPERATURES WILL CLIMB BACK WELL ABOVE NORMAL INTO EARLY
NEXT WEEK...WHILE THE WEATHER REMAINS DRY.
&&
.NEAR TERM /THROUGH TONIGHT/...
ELONGATED UPPER TROF ACROSS THE EASTERN PLAINS THIS MORNING WILL
GRADUALLY LIFT NORTHEAST THROUGH THE GREAT LAKES TONIGHT. THIS
WILL HELP PUSH A WEAK COLD FRONT THROUGH THE FORECAST AREA
TONIGHT. IN ADVANCE OF THIS SYSTEM...SOUTHERLY WINDS WILL
INCREASE. IN FACT... KFCX VAD WIND PROFILE ALREADY INDICATES WINDS
JUST OFF THE SFC TO BE 30-35 KTS AT 06Z WHICH IS SLIGHTLY HIGHER
THAN MORE AGGRESSIVE GFS FORECAST.
THESE GUSTY WINDS COMBINED WITH LOW FUEL MOISTURE AND MIN RH VALUES
FROM THE LOWER 20S TO THE LOW 30S WILL RESULT IN AN ENHANCED FIRE
DANGER TODAY. PLEASE SEE THE LATEST FIRE WEATHER PRODUCTS FOR MORE
DETAILS.
AS FOR TEMPS TODAY...AN ABUNDANCE OF CIRRUS EARLY THIS MORNING HAS
KEPT PRE-DAWN TEMPS ABOVE GUIDANCE FORECAST. DESPITE THE ADDITIONAL
CLOUD COVER TODAY AND SLIGHTLY LOWER 1000-850MB THICKNESSES...STILL
WENT A COUPLE OF DEGREES WARMER THAN GUIDANCE CONSIDERING THE WARM
START. THESE FORECAST HIGHS WOULD ONLY RESULT IN ONE RECORD - AT
BLF. SEE CLIMATE SECTION FOR RECORD HIGHS TODAY.
MAINTAINED ONLY A SLIGHT CHC OF PRECIP ALONG THE FRONT FOR A SMALL
PORTION IN THE FAR WEST LATE THIS AFTERNOON AND THIS EVENING...AS
WEAK LOW LEVEL MOISTURE CONVERGENCE COMBINED WITH UPPER DYNAMICS
SHIFTING NORTH SHOULD PREVENT MUCH IN WAY OF PRECIP DEVELOPMENT.
FOR TONIGHT...BROUGHT DOWN LOW TEMPS A DEGREE OR SO WITH WEAK COLD
AIR ADVECTION AND GUIDANCE TRENDING LOWER FOR LOW TEMPS OVER THE
PAST COUPLE OF RUNS.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
THE INFLUENCE OF AN UPPER LEVEL RIDGE OVER THE AREA WILL REMAIN
STRONG. GUIDANCE...ESPECIALLY THE GFS...SUGGESTS A COLD FRONT WILL
TRY TO FLATTEN THE RIDGE MONDAY AFTERNOON AND NIGHT AND BRING SOME
ISOLATED OR SCATTERED SHOWERS TO THE NORTHERN PART OF THE AREA
DURING THIS TIME. WILL CARRY A DRY FORECAST DURING THIS PERIOD
WITH ENHANCED CLOUD COVER IN THE NORTH AT THIS TIME TO ADDRESS
THIS FRONT. WHAT EVER LEVEL OF WEAKENING TO THE RIDGE THIS FRONT
DOES WILL BE QUICKLY UNDONE AS THE RIDGE IS PROGGED TO STRENGTHEN
AGAIN ON TUESDAY. THE DURING PERIOD...WILL HAVE FORECAST HIGHS
ABOVE GUIDANCE AND FORECAST LOWS BELOW GUIDANCE.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
FROM THIS POINT...MODELS DIVERGE SIGNIFICANTLY. THE ECMWF/GEFS ARE
MUCH SLOWER WITH A COLD FRONT MOVING THROUGH THE MIDWEST.
CONSIDERING THE FORMIDABLE RIDGE OVER THE SOUTHEAST...THE SLOWER
SOLUTION IS PREFERRED. THE OP GFS IS THE FASTEST OUTLIER...ALMOST
36HRS QUICKER THAN THE SLOWEST ECMWF. OTHER WFOS/HPC IN AGREEMENT
THAT THE SLOWER SOLUTION IS BEST...AND I AGREE. PERHAPS NOT AS SLOW
AS THE ECMWF THOUGH. THIS HAS BIG IMPLICATIONS ON TEMPS AS THE OP
GFS/MEX IS TOO COLD TOO QUICK...AND WENT SEVERAL DEGREES WARMER.
ANOTHER DAY WELL INTO THE 70S AND LOWER 80S CAN OCCUR AGAIN ON
WEDNESDAY. HAVE HELD OFF POPS UNTIL THURSDAY AND THURSDAY NIGHT. IF
DEWPOINTS RISE ENOUGH IN THE DEEP SW FLOW...SOME ISOLATED ELEVATED
CONVECTION MAY OCCUR BEFORE THE FRONT ARRIVES...ALTHOUGH H7 TEMPS
AROUND 7-8C COULD KEEP EVERYTHING CAPPED. COOLER AIR ARRIVES FOR
FRIDAY AS FRONT MAY SLOW AND KEEP CLDS AND SHOWERS AROUND FOR PART
OF THAT DAY...WITH A COOLER WEEKEND TO FOLLOW.
&&
.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD...BUT HIGH AND
MID LEVEL CLOUDS WILL INCREASE THROUGH TONIGHT IN ADVANCE OF A
WEAK COLD FRONT. ALSO AHEAD OF THIS FRONT...SOUTH WINDS WILL BE
GUSTY AT TIMES...ESPECIALLY IN THE MOUNTAINS...WITH GUSTS OVER 25
KNOTS POSSIBLE. WINDS WILL SHIFT TO THE WEST/NORTHWEST AFTER
02Z...BUT DIMINISH.
MOST AREAS WILL REMAIN DRY...BUT ISOLATED LIGHT RAIN SHOWERS WILL
BE POSSIBLE WEST OF THE BLUE RIDGE LATE THIS AFTERNOON AND EARLY
THIS EVENING. DUE TO THE ISOLATED NATURE OF THIS
PRECIPITATION...DID NOT MENTION PRECIP AT ANY TAF SITES.
BEHIND THIS FRONT...HIGH PRESSURE WILL BUILD ALLOWING SKIES TO CLEAR
WITH A CONTINUATION OF THE VFR WEATHER WITH NO CEILING
RESTRICTIONS SUNDAY INTO TUESDAY.
&&
.FIRE WEATHER...
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SAT NOON TO 800
PM...FOR ALL OF SW VA FROM THE BLUE RIDGE WESTWARD...AND OUR 4 SE
WV COUNTIES. WILL CONTINUE THIS WATCH UNTIL COORDINATION WITH
STATE FIRE WEATHER COORDINATORS TAKE PLACE LATER THIS MORNING.
WILDLAND FIRE ASSESSMENT SYSTEM INDICATING MANY OBSERVATION SITES
SHOWING 10 HOUR FUEL MOISTURE LEVELS BELOW CRITICAL 7-8% THRESHOLD
LEVELS. RH VALUES MAY BE ONLY SLIGHTLY HIGHER TODAY WITH SLIGHTLY
COOLER TEMPERATURES...BUT STILL FORECAST TO BE IN THE LOWER 20S TO
LOWER 30S. WINDS WILL RANGE FROM 15-20 MPH WITH GUSTS OVER 30 MPH.
ALSO WILL CONTINUE THE SPS/FIRE DANGER STATEMENT FOR ALL OF NW
NC...AND THE PIEDMONT AREA OF VA FOR ENHANCED FIRE DANGER UNTIL
COORDINATION. WINDS WILL BE LIGHTER IN THESE LOCATIONS TODAY.
&&
.CLIMATE...
TEMPERATURES WILL BE WELL ABOVE NORMAL SATURDAY...BUT THE ONLY
RECORD HIGH TEMPERATURE THREATENED IS AT BLUEFIELD. SATURDAY/S
RECORDS ARE BELOW.
APR 3
ROA 88/1963
LYH 89/1963
DAN 90/1963
RNK 83/1963
BLF 80/1981
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR VAZ007-009>020-022>024.
NC...NONE.
WV...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR WVZ042>045.
&&
SYNOPSIS...PH
NEAR TERM...PH
SHORT TERM...DS
LONG TERM...DS/KM
AVIATION...PH
FIRE WEATHER...
CLIMATE...Hazardous weather outlook, Apr 3, 4:09 AM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 409 AM EDT SAT APR 3 2010 NCZ001>006-018>020-VAZ032>035-043>047-058-059-041000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 409 AM EDT SAT APR 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF LOW AFTERNOON HUMIDITIES AND WIND GUSTS UP TO 20 MPH WILL RESULT IN AN INCREASED FIRE DANGER TODAY. EXTREME CAUTION SHOULD BE EXERCISED WHEN CONDUCTING ANY OPEN BURNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>020-022>024-WVZ042>045-041000- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER- SUMMERS-MONROE-GREENBRIER- 409 AM EDT SAT APR 3 2010 ...FIRE WEATHER WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 3, 6:29 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 629 AM EDT SAT APR 3 2010 NCZ001>006-018>020-VAZ032>035-043>047-058-059-032300- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 629 AM EDT SAT APR 3 2010 ...INCREASED FIRE DANGER THIS AFTERNOON AND EVENING... THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES AND VERY DRY AIR WILL RESULT IN AN ENHANCED DANGER THIS AFTERNOON AND THIS EVENING FOR WILDFIRE. RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE MID 20S TO THE LOWER 30S THIS AFTERNOON AFTERNOON. IN ADDITION...SOUTH WINDS WILL INCREASE TO 10 TO 20 MPH FOR MOST AREAS BY AFTERNOON. THE LOW RELATIVE HUMIDITIES...COMBINING WITH GUSTY SOUTH WINDS AND DRY FINE FUELS...WILL RESULT IN AN INCREASED WILDFIRE DANGER THREAT INTO EARLY THIS EVENING. OPEN BURNING OF ANY TYPE IS DISCOURAGED...ESPECIALLY THIS AFTERNOON. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES.
Nearby
Red Flag Warnings in Virginia, 2010Red Flag Warnings in West Virginia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.